MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to report #:3004939290-2022-02665.As reported, a small haematoma developed about five minutes after using a 6/7f mynx control vascular closure device (vcd) after the procedure.Compression and a pressure bandage were used on the area and the patient was fine and was discharged.Two days after the procedure, the patient went to a restaurant for dinner and apparently, he started to complain of a pain in his leg.The patient went to the hospital¿s emergency unit and there they observed a huge haematoma in his leg around the puncture site.The size of the hematoma was about 10 cm after the procedure.A 6f cordis avanti sheath was used.Initially, the physician did an angiogram procedure on the patient and saw that the patient had a previous aorta aneurism repair.They used a few catheters during the procedure to be able to engage into all the arteries.It was also observed that the patient had very high systolic blood pressure.The physician then placed the mynx control closure device in the puncture site.The product was stored and opened in the described way and the check of the balloon, and the indicator was also done before they started the procedure.Everything was good.The physician placed the device in the described way and all the steps were done correctly and according to the specifications.All seemed well at the puncture sight (site) until the haematoma that developed.The user was trained to the device.The device was opened in a sterile field.The balloon did not lose pressure during prep or patient use.There was no prior pta, stent, or vascular graft in the common femoral artery or vein.There was no visible damage to the sheath after removal.There was no visible damage in distal end of the sheath after removal.There was severe vessel tortuosity.The stick location was in the normal location below the bifurcation.There was no presence of pvd / calcium in the vicinity of the puncture site.There was no pulsatile bleeding of the puncture site immediately noted upon removal of the advancer tube.Anticoagulants, antiplatelets or any thrombolytics were not used.No act was done during this procedure, it was only a diagnostic procedure.191275-1 the product was not returned for analysis.A product history record (phr) review of lot f2200602 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.191275-2 the product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿haematoma¿ and ¿leg pain¿ could not be confirmed as the products were not returned for analysis.The exact cause of the reported events could not be conclusively determined.Access site hematomas are a common procedural complication and is listed in the product¿s instructions for use (ifu) as such.Hematomas are frequently related to stick technique, anticoagulation, blood pressure, adequate sheath/device removal technique, and proper placement of the vascular closure device (vcd)plug.With the limited amount of information available, it is not possible to draw a clinical conclusion between the device and the hematoma.However, patient factors, pharmacological factors and/or procedural factors may have contributed the reported event.According to the instructions for use which is not intended as a mitigation of risk, users are instructed not to use the device if it appears damaged.Neither the phr review nor the information available suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
As reported, a small haematoma developed about five minutes after using a 6/7f mynx control vascular closure device (vcd) after the procedure.Compression and a pressure bandage was used on the are and the patient was fine and was discharged.Two days after the procedure, the patient went to a restaurant for dinner and apparently, he started to complain of a pain in his leg.The patient went to the hospital¿s emergency unit and there they observed a huge haematoma in his leg around the puncture site.The size of the hematoma was about 10 cm after the procedure.A 6f cordis avanti sheath was used.Initially, the physician did an angiogram procedure on the patient and saw that the patient had a previous aorta aneurism repair.They used a few catheters during the procedure to be able to engage into all the arteries.It was also observed that the patient had very high systolic blood pressure.The physician then placed the mynx control closure device in the puncture site.The product was stored and opened in the described way and the check of the balloon, and the indicator was also done before they started the procedure.Everything was good.The physician placed the device in the described way and all the steps were done correctly and according to the specifications.All seemed well at the puncture sight (site) until the haematoma that developed.The user was trained to the device.The device was opened in a sterile field.The balloon did not lose pressure during prep or patient use.There was no prior pta, stent, or vascular graft in the common femoral artery or vein.There was no visible damage to the sheath after removal.There was no visible damage in distal end of the sheath after removal.There was severe vessel tortuosity.The stick location was in the normal location below the bifurcation.There was no presence of pvd / calcium in the vicinity of the puncture site.There was no pulsatile bleeding of the puncture site immediately noted upon removal of the advancer tube.Anticoagulants, antiplatelets or any thrombolytics were not used.No act was done during this procedure, it was only a diagnostic procedure.The device will not be returned for evaluation.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15353739
Report Number9616099-2022-05947
Device Sequence Number6049773
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public10705032010054
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504606X
Device Catalogue Number504606X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 6F AVANTI+ SHEATH; UNKNOWN CATHETERS
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexMale